Alert archive / Nebraska / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 48, NWS North Platte, NE

June 7, 2001Keith County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Jun 7, 2001, 5:45 AM MDT for Keith County, Nebraska. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 7, 2001, 5:45 AM MDT (11:45 UTC)
Expired
Jun 7, 2001, 6:15 AM MDT
In force
30 min
Issued by
NWS North Platte, NE
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Keith County, NE

The radar

The North Platte radar (KLNX), 107 km from the middle of the area, began a volume at 11:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 11.8 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2001-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 770 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2001-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 153 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
770 J/kg
Mixed-layer CIN
-83 J/kg
Mixed-layer LCL
1085 m above ground
0-6 km bulk shear
67 kt
0-1 km storm-relative helicity
153 m²/s²
0-3 km storm-relative helicity
211 m²/s²
Significant tornado parameter
0.7
Supercell composite
6.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLBF 071145
SVRLBF
NEC101-071215-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
545 AM MDT THU JUN 7 2001

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN KEITH COUNTY IN SOUTHWEST NEBRASKA

* UNTIL 615 AM MDT

* AT 543 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 7 MILES NORTH OF KEYSTONE...OR ABOUT 14 MILES
  NORTHEAST OF OGALLALA...MOVING EAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE...

  OVER FARM AND RANGELANDS OF KEITH COUNTY

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER IN A SMALL
INTERIOR ROOM AWAY FRuOM WINDOWS. A BASEMENT OFFERS THE BEST
PROTECTION.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY
TO THE NATIONAL WEATHER SERVICE.

LAT...LON 4138 10173 4121 10167 4124 10128 4139 10131

$$
CLB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 2:04 AM MDT, 3 hours 41 minutes earlier.

Area forecast discussion, Jun 7, 2:04 AM MDT, 3 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
304 AM CDT THU JUN 7 2001

...FORECAST CHALLENGE WILL BE CHANCE OF THUNDERSTORMS...

ISOLATED THUNDERSTORMS CONTINUE TO FORM IN CONVERGENT FLOW OVER
EXTREME SOUTHWEST FORECAST AREA AT 07Z. H2 DIVERGENCE ALOFT AIDING
LIFT FOR DEVELOPMENT WITH FORCING TO BE ENHANCED AS DAYBREAK
ARRIVES WITH H5 WAVE TO MOVE EAST. 06Z HAND SURFACE ANALYSIS SHOWED
SEMI STATIONARY FRONT SNAKING ALONG THE EASTERN SLOPES OF THE
MOUNTAIN STATES...WHILE HIGH PRESSURE WAS RIDGING SOUTHEAST ALONG
THE WESTERN PLAINS. DEWPOINTS ARE INTO THE 50S WITH MID 60S IN THE
SOUTHWEST. STRATUS DECK SPREADING SLOWLY WEST NORTHWEST WITH LOW
CLOUDS TO EXPAND NORTHWEST FOR THE MORNING.

MODELS IN GENERAL AGREEMENT WITH LITTLE CHANGE TODAY WITH UPSLOPE
FLOW TO KEEP A STEADY STATE OF MOISTURE IN PLACE FOR FUEL FOR
THUNDERSTORMS IN THE WEST. ETA MOST CONSISTENT AND FOLLOWED THROUGH
60 HOURS THEN AVN BEYOND.

THIS MORNING THERE WILL BE EXTENSIVE LOW CLOUDS EARLY IN THE
SOUTHWEST WITH AREAS OF FOG. ISOLATED THUNDERSTORMS TO CONTINUE WITH
ZONES BREAKOUT FOR EACH. THE UPSLOPE CONVERGENT FLOW CONTINUES
TODAY WITH SHOWERS AND THUNDERSTORMS TO REFORM BY LATE DAY WITH
EXISTING BOUNDARIES TO BE THE FOCUS WITH BEST CHANCE FOR STORMS TO
BE IN THE SOUTHWEST. TEMPERATURES WILL BE HELD DOWN BY CLOUD
COVERAGE EARLY THEN RECOVER IN THE SOUTHWEST FOR TEMPERATURES CLOSE
TO GUIDANCE.

TONIGHT THE SURFACE HIGH WEAKENS AND BUILDS SOUTH WHICH WILL
REALIGN FOCUS FOR CONVECTION FURTHER TO THE SOUTH AFTER MIDNIGHT AS
SURFACE WINDS TURN TO THE SOUTH. GUIDANCE TEMPERATURES APPEAR TO LOW
CONSIDERING MOISTURE AND DEWPOINTS FORECASTED AND WILL UP A CATEGORY
IN THE SOUTHWEST. BOUNDARY LAYER MOISTURE WILL REMAIN PRESENT FOR
LOW CLOUDS AND AREAS OF FOG TO REFORM OVERNIGHT.

FRIDAY THE H5 RIDGE AXIS BUILDS EAST WITH SUBSIDENCE TO INCREASE
ACROSS THE WEST. AREAS OF LOW CLOUDS SHOULD GIVE WAY TO PARTLY
SUNNY SKIES. 850-700 MB LAYER LAPSE RATES INCREASE BUT WITH
INCREASING SUBSIDENCE ALOFT WILL REMOVE LOW POPS EXCEPT FOR THE
EXTREME WESTERN COUNTIES WHERE A STORM COULD PROPAGATE INTO FRIDAY
NIGHT. TEMPERATURES WILL RISE SLOWLY TO AROUND 80 WITH EARLY MORNING
LOW CLOUDS TO SLOW BURN OFF.

IN THE EXTENDED THE H5 RIDGE AXIS BUILDS EAST THROUGH SUNDAY WITH
LEESIDE LOW TO DEVELOP AND MOVE EAST. RIDGE RUNNERS WILL BRING AN
INCREASE IN MID AND HIGH LEVEL CLOUD COVERAGE. YET WITH THE GULF
RETURN MINIMIZED TO THE WESTERN HIGH PLAINS A MAINLY DRY FORECAST
SHOULD HOLD FOR THE WEEKEND. THEN MONDAY AS A STRONGER PUSH OCCURS
A CHANCE OF THUNDERSTORMS MONDAY THEN AGAIN LATE TUESDAY AS BACK
DOOR COLD FRONT MOVES SOUTH. WEDNESDAY THE FRONT WILL BE TO THE
SOUTH WITH HIGH PRESSURE BUILDS IN FROM THE NORTHWEST WITH MAINLY
DRY CONDITIONS WEDNESDAY.

.LBF...NONE.

KECK

In the hours before

Special weather statement, Jun 7, 3:58 AM MDT, 1 hour 47 minutes before
NEZ004>010-022>029-035>038-056>059-069>071-071630-

SEVERE WEATHER OUTLOOK FOR WESTERN AND NORTH CENTRAL NEBRASKA
NATIONAL WEATHER SERVICE NORTH PLATTE NE
458 AM CDT THU JUN 7 2001

...STORM SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT...

STORM SPOTTER ACTIVATION MAY BE NECESSARY TODAY AND TONIGHT ACROSS
PORTIONS OF WESTERN NEBRASKA. THE AREA OF GREATEST RISK IS WEST OF A
HAYES CENTER...TO ARTHUR...TO ANTIOCH LINE.

MOIST UNSTABLE AIR WILL CONTINUE TO POOL ACROSS WESTERN PORTIONS OF
THE OUTLOOK AREA TODAY. BY LATER THIS AFTERNOON...A VIGOROUS UPPER
LEVEL DISTURBANCE WILL INTERACT WITH THE UNSTABLE AIR CAUSING
EXPLOSIVE DEVELOPMENT OF THUNDERSTORMS. AT THIS TIME THE MAIN SEVERE
WEATHER THREAT WILL BE LARGE HAIL AND DAMAGING WINDS.

CLB
Local storm report, Jun 7, 5:35 AM MDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE, NE
635 AM CDT THU JUN 7 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0617 AM    12 NW OGALLALA            NE   .88 INCH HAIL
06/07/01   KEITH
TLK

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 1:25 AM MDTSevere Thunderstorm WarningLBFChase50 min
Jun 7, 7:30 AM MDTSevere Thunderstorm WarningLBFArthur, Keith60 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.